Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 74, NWS Indianapolis, IN

April 20, 20115 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 20, 2011, 12:16 AM EDT for 5 counties in Indiana. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 12:16 AM EDT (04:16 UTC)
Expired
Apr 20, 2011, 1:00 AM EDT
In force
44 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 12:23 AM EDTTSTM WND GST 594 Ne Columbus, IN
Apr 20, 12:30 AM EDTTSTM WND GST 605 Sw North Vernon, INTREES DOWN IN AND AROUND COMMISKEY FROM 500 S TO SR 250

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 7:46 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1686 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
4.3
Supercell composite
18.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WUUS53 KIND 200416
SVRIND
INC005-013-031-071-079-200500-
/O.NEW.KIND.SV.W.0074.110420T0416Z-110420T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1216 AM EDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  DECATUR COUNTY IN CENTRAL INDIANA...
  JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  JENNINGS COUNTY IN SOUTHEAST INDIANA...

* UNTIL 100 AM EDT

* AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF COLUMBUS
  TO SCOTTSBURG...AND MOVING EAST AT 65 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SCIPIO...PARIS CROSSING...NEWBERN AND GRAMMER AROUND 1225 AM EDT...
  BURNEY AND HARTSVILLE AROUND 1230 AM EDT...
  ADAMS...NEBRASKA...MILFORD AND LETTS AROUND 1235 AM EDT...
  SANDUSKY...MILLHOUSEN AND GREENSBURG AROUND 1240 AM EDT...
  CLARKSBURG AND NEWPOINT AROUND 1245 AM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 78.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 126 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3875 8592 3878 8611 3932 8636 3934 8565
      3942 8564 3943 8562 3943 8530 3927 8530
      3919 8545 3892 8545 3891 8554 3881 8565
      3882 8574 3880 8581 3871 8588
TIME...MOT...LOC 0416Z 262DEG 58KT 3931 8598 3873 8575
WIND...HAIL 60MPH 1.00IN

$$
JH
3 follow-up statements
008 
WWUS53 KIND 200438
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1238 AM EDT WED APR 20 2011

INC013-200448-
/O.CAN.KIND.SV.W.0074.000000T0000Z-110420T0500Z/
BROWN-
1238 AM EDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3872 8588 3875 8592 3879 8586 3911 8607
      3931 8608 3934 8565 3942 8564 3943 8562
      3943 8531 3927 8530 3919 8545 3893 8545
      3891 8554 3881 8565 3882 8574 3880 8581
TIME...MOT...LOC 0438Z 258DEG 53KT 3936 8577 3912 8570
          3877 8554

$$

INC005-031-071-079-200500-
/O.CON.KIND.SV.W.0074.000000T0000Z-110420T0500Z/
BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
1238 AM EDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JACKSON...JENNINGS...BARTHOLOMEW AND DECATUR COUNTIES UNTIL 100 AM
EDT...

AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF COLUMBUS TO 9
MILES SOUTHEAST OF COLUMBUS TO 6 MILES NORTHEAST OF SCOTTSBURG...
MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILFORD...LETTS...BUTLERVILLE AND BURNEY AROUND 1245 AM EDT...
  NEBRASKA...ADAMS AND GREENSBURG AROUND 1250 AM EDT...
  SANDUSKY AND MILLHOUSEN AROUND 1255 AM EDT...
  NEWPOINT AND LAKE SANTEE AROUND 100 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3872 8588 3875 8592 3879 8586 3911 8607
      3931 8608 3934 8565 3942 8564 3943 8562
      3943 8531 3927 8530 3919 8545 3893 8545
      3891 8554 3881 8565 3882 8574 3880 8581
TIME...MOT...LOC 0438Z 258DEG 53KT 3936 8577 3912 8570
          3877 8554
WIND...HAIL 60MPH 1.00IN

$$
JH
307 
WWUS53 KIND 200450
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 AM EDT WED APR 20 2011

INC071-200500-
/O.CAN.KIND.SV.W.0074.000000T0000Z-110420T0500Z/
JACKSON-
1250 AM EDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3919 8545 3893 8545 3891 8553 3890 8555
      3908 8580 3931 8581 3934 8565 3941 8564
      3943 8562 3943 8531 3927 8530
TIME...MOT...LOC 0450Z 258DEG 53KT 3939 8554 3915 8547
          3879 8532

$$

INC005-031-079-200500-
/O.CON.KIND.SV.W.0074.000000T0000Z-110420T0500Z/
BARTHOLOMEW-DECATUR-JENNINGS-
1250 AM EDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JENNINGS...NORTHEASTERN BARTHOLOMEW AND DECATUR COUNTIES UNTIL 100 AM
EDT...

AT 1242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF GREENSBURG TO 8
MILES NORTH OF NORTH VERNON TO MADISON...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SANDUSKY AND MILLHOUSEN AROUND 1255 AM EDT...
  NEWPOINT AROUND 100 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3919 8545 3893 8545 3891 8553 3890 8555
      3908 8580 3931 8581 3934 8565 3941 8564
      3943 8562 3943 8531 3927 8530
TIME...MOT...LOC 0450Z 258DEG 53KT 3939 8554 3915 8547
          3879 8532
WIND...HAIL 60MPH 1.00IN

$$
JH
153 
WWUS53 KIND 200500
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
100 AM EDT WED APR 20 2011

INC005-031-079-200510-
/O.EXP.KIND.SV.W.0074.000000T0000Z-110420T0500Z/
BARTHOLOMEW-DECATUR-JENNINGS-
100 AM EDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JENNINGS...
NORTHEASTERN BARTHOLOMEW AND DECATUR COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 3919 8545 3893 8545 3891 8553 3890 8555
      3908 8580 3931 8581 3934 8565 3941 8564
      3943 8562 3943 8531 3927 8530
TIME...MOT...LOC 0450Z 258DEG 53KT 3938 8554 3914 8547
          3878 8532

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 8:40 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Apr 19, 8:40 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
840 PM EDT TUE APR 19 2011

.UPDATE...

UPDATED MESO DISCUSSION.

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.MESO UPDATE...

BOUNDARY LIES WEST TO EAST FROM JUST SOUTH OF LAF TO JUST SOUTH OF
MIE.  BOW ECHO SIGNATURE IS MOVING EASTWARD AT 53 KT WITH A HISTORY
OF 70 MPH WINDS.  ACTIVITY WILL BE MOVING ALONG/JUST SOUTH OF THE
BOUNDARY NEXT SEVERAL HOURS.  SOUTHWEST OF THE BOW ARE INDIVIDUAL
CELLS ALONG A LINE.  THIS ACTIVITY IS MOVING SLOWER AND WILL HAVE TO
BE MONITORED DURING THE NEXT 3 HOURS.

&&

.SYNOPSIS...

A POTENT STORM SYSTEM WILL PASS THROUGH THE REGION THIS EVENING
AND TONIGHT...BRINGING WIDESPREAD THUNDERSTORMS WITH THE POTENTIAL
FOR SIGNIFICANT SEVERE WEATHER...IN ADDITION TO HEAVY RAIN AND
FLASH FLOODING...ESPECIALLY ALONG THE COLD FRONT WHICH WILL PASS
THROUGH THE AREA AFTER MIDNIGHT. SURFACE HIGH PRESSURE WILL BRING
A RESPITE FROM PRECIPITATION FROM WEDNESDAY THROUGH
THURSDAY...BEFORE ANOTHER SYSTEM PUSHING NORTHEAST OUT OF THE
PLAINS STATES LATE IN THE WEEK...SURPRISINGLY SIMILAR TO THE
CURRENT ONE...BRINGS THUNDERSTORMS BACK TO THE AREA AGAIN THURSDAY
NIGHT THROUGH FRIDAY NIGHT. THIS SYSTEM MAY LAY OUT ANOTHER
QUASISTATIONARY BOUNDARY WHICH WOULD KEEP THUNDERSTORM CHANCES IN
THE FORECAST THROUGHOUT THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...

FOCUS IS ON POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT ACROSS
THE REGION TONIGHT. MORNING CONVECTION ACROSS THE AREA
SIGNIFICANTLY SUPPRESSED/DELAYED WARM FRONTAL NORTHWARD PROGRESS
TODAY...BUT THE BOUNDARY IS FINALLY STARTING TO SURGE NORTH IN
EARNEST. FORECAST AND SPECIAL 18Z SOUNDINGS ACROSS THE REGION
DEPICT A SIGNIFICANT CAP /8-10C AT 700 MB...WITH A SUBSTANTIAL
ELEVATED WARM LAYER OF 15C AT 750 MB/ ALONG THE BOUNDARY AND INTO
THE WARM SECTOR. THIS HAS SUPPRESSED CONVECTION IN WHAT IS A VERY
POTENTIALLY UNSTABLE ATMOSPHERE /MOST UNSTABLE CAPE VALUES UP TO
4000 J/KG SOUTH OF THE BOUNDARY/. THUS...HAVE LOWERED EXPECTATIONS
FOR THE REMAINDER OF THE AFTERNOON. ANY THUNDERSTORMS THAT CAN
FIRE COULD QUICKLY BE SEVERE...BUT NOW THINK THAT BEST CHANCE WILL
BE WITH STRONGER FORCING ALONG THE COLD FRONT THIS EVENING AND
OVERNIGHT.

BOTH LOW LEVEL AND DEEP LAYER SHEAR REMAIN SUBSTANTIAL...AND THUS
REGARDLESS IF A LINEAR STORM MODE IS DOMINANT...TORNADO THREAT
WILL REMAIN HIGH...ESPECIALLY IN THE VICINITY OF THE WARM FRONT
AND AHEAD OF THE SURFACE LOW WHERE THIS LOW LEVEL SHEAR WILL BE
MAXIMIZED. IN ADDITION...VERY STRONG LOW LEVEL DYNAMICS WILL
ENHANCE THE DAMAGING WIND THREAT AS WELL. LARGE HAIL WILL ALSO
REMAIN A CONCERN...ESPECIALLY IN ANY ROTATING STORMS. REFERENCE
HYDRO DISCUSSION BELOW FOR FLASH FLOOD THREAT.

USED A CONSENSUS APPROACH TO TEMPS TONIGHT WITH EXTREMELY STRONG
TEMPERATURE GRADIENTS IMPACTING THE FORECAST AREA. EXPECT HIGH
TEMPS IN MANY PLACES TO BE REACHED IN THE LATE AFTERNOON OR
EVENING...WITH A STRONGLY NONDIURNAL TEMPERATURE PROGRESSION
OVERNIGHT AS THE FRONT PUSHES THROUGH.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...

FOCUS IS ON SKY COVER AND TEMPS THROUGH THURSDAY...WITH
THUNDERSTORMS POSSIBLE THURSDAY NIGHT. GUIDANCE IS SIMILAR AND A
BLEND IS USED.

A SIGNIFICANT LOW LEVEL INVERSION REMAINS IN THE WAKE OF THE COLD
FRONT...WHICH SHOULD BE PASSING OUT OF THE FORECAST AREA BY 12Z
WEDNESDAY. AMPLE MOISTURE REMAINS TRAPPED BELOW THIS INVERSION FOR
MUCH OF TOMORROW...WHICH SHOULD KEEP SKIES CLOUDY TO MOSTLY CLOUDY
THROUGH AT LEAST MIDDAY TOMORROW. THIS IN ADDITION TO GOOD COLD
ADVECTION WILL KEEP TEMPS DOWN TOMORROW. ALLOWED FOR SOME
RECOVERY...ESPECIALLY AS SOME CLEARING COULD OCCUR IN THE
AFTERNOON AS THE SURFACE RIDGE PUSHES INTO THE AREA...ALLOWING A
BIT OF SUNSHINE TO BREAK THROUGH. A BLEND OF MAV AND MET DEPICTS
THIS BEST.

THROUGH THE REMAINDER OF THE SHORT TERM...EXPECT PARTLY CLOUDY
SKIES WITH MID OR HIGH CLOUDINESS...WITH CLOUDS INCREASING MAJORLY
THURSDAY AFTERNOON AND NIGHT AHEAD OF THE NEXT SYSTEM. USED A
BLEND OF MAV/MET AS THIS BEST DEPICTED LIMITED WARMING THROUGH THE
REMAINDER OF THE SHORT TERM AS GOOD WARM ADVECTION DOES NOT GET
GOING UNTIL VERY LATE IN THE PERIOD.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...

NOT MUCH CHANGE TO ONGOING EXTENDED FORECAST...WITH THE MAIN FOCUS
BEING ON THE NEXT STORM SYSTEM EJECTING FROM THE ROCKIES THURSDAY
NIGHT AND FRIDAY. THERE REMAINS GOOD AGREEMENT BETWEEN MID/LONG
RANGE MODEL SOLUTIONS ON THE TIMING OF THIS SYSTEM...AND BEARS A
RESEMBLANCE TO THE STORM SYSTEM CURRENTLY AFFECTING THE AREA. THE
00Z ECMWF SOLUTION TAKES THE SURFACE LOW NORTHEAST ACROSS THE
FORECAST AREA FRIDAY NIGHT. HOWEVER...THE 12Z GFS TAKES A FURTHER
NORTH TRACK WITH THE LOW. REMAINED FAIRLY CONSISTENT WITH PREVIOUS
FORECAST...TRENDING TOWARD THE ECMWF. ORGANIZED CONVECTION MAY AGAIN
BE A POSSIBILITY WITH THIS STORM SYSTEM AS WELL...AS DYNAMICS ONCE
AGAIN APPEAR STRONG. AN ASSOCIATED FRONTAL BOUNDARY REMAINS
STATIONED NEAR THE AREA THROUGH THE REMAINDER OF THE
FORECAST...ALLOWING FOR REPEAT THUNDERSTORM CHANCES THROUGHOUT THE
EXTENDED. DISAGREEMENT BETWEEN MODEL GUIDANCE FROM LATE DAY FIVE ON
DOES NOT PROVIDE MUCH IN THE WAY OF CONFIDENCE WITH RESPECT TO THE
POSITIONING OF THIS FRONT. THUS...KEPT LOW CHANCE POPS GOING.

&&

.AVIATION /DISCUSSION FOR 200000Z TAFS/...

MAINLY MVFR CONDITIONS EXPECTED THIS TAF PERIOD...WITH IFR
CONDITIONS LIKELY IN THUNDERSTORMS EARLY IN THE PERIOD.

WARM FRONT IS MAKING GOOD PROGRESS NORTH AND EVEN EXPECT A PERIOD OF
SOUTHERLY WINDS AT KLAF. CURRENT THINKING IS FOR A LINE OF STORMS TO
MOVE ACROSS THE SITES IN ROUGHLY THE 01Z TO 05Z TIME FRAME...WITH
PERHAPS SCATTERED STORMS DEVELOPING AHEAD OF THAT LINE. SEVERE
STORMS WITH GUSTS OVER 50KT AND LARGE HAIL ARE POSSIBLE.

AFTER THE LINE MOVES THROUGH EXPECT MVFR CEILINGS TO MOVE IN AND
THEN LOWER TO NEAR IFR OVERNIGHT. A GRADUAL LIFTING OF THE CEILINGS
WILL OCCUR DURING THE DAY WEDNESDAY...WITH PERHAPS VFR RETURNING
AFTER 18Z.

WINDS WILL BE GUSTY OUTSIDE OF THUNDERSTORMS AND VARIABLE NEAR THEM.
WINDS MAY BE ESPECIALLY VARIABLE AT KLAF THIS EVENING AS THE SURFACE
LOW PASSES NEARBY.

&&

.HYDROLOGY...

FLOODING PROBLEMS...SIGNIFICANT IN SOME AREAS...HAVE ALREADY
OCCURRED IN PORTIONS OF THE FORECAST AREA...ESPECIALLY IN THE FAR
SOUTHERN FORECAST AREA WHERE UP TO FOUR INCHES OF RAIN FELL LAST
NIGHT. WITH EXTREMELY STRONG LOW LEVEL MOISTURE
TRANSPORT/DYNAMICS...AND THE POTENTIAL FOR SIGNIFICANT RAINFALL ON
ALREADY WET GROUND...ISSUED A FLASH FLOOD WATCH THIS MORNING WHICH
WILL CONTINUE THROUGH TOMORROW MORNING. FLOODING PROBLEMS MAY
DEVELOP VERY QUICKLY IN THOSE AREAS THAT HAVE ALREADY RECEIVED
RAINFALL...AND ESPECIALLY IN URBAN AREAS WHERE DRAINAGE IS A PROBLEM.

.IND WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

MESO UPDATE...DWM
SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM....MRD
AVIATION...50
HYDROLOGY...NIELD
Hazardous weather outlook, Apr 19, 4:34 PM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 PM EDT TUE APR 19 2011

INZ021-028>031-035>049-051>057-060>065-067>072-201500-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
434 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED INCLUDE:

TORNADOES...
HEAVY RAIN RESULTING IN FLASH FLOODING...
DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

AREAS AFFECTED AND TIMING: WIDESPREAD SEVERE WEATHER IS EXPECTED
BEGINNING THIS EVENING ACROSS CENTRAL INDIANA AS A COLD FRONT
MOVES INTO OUR REGION. A LINE OF THUNDERSTORMS ARE EXPECTED TO
ACCOMPANY THE FRONT. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT
LINE WINDS. AN ISOLATED TORNADO WITH THESE STORM CANNOT BE RULED
OUT EITHER. AGAIN...VERY HEAVY RAIN MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF STORMS THURSDAY NIGHT THROUGH TUESDAY. IT IS
TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS QUITE LIKELY BEGINNING EARLY EVENING AND
CONTINUING TO WELL AFTER MIDNIGHT. SPOTTERS WILL MOST LIKELY BE
NEEDED DURING THE AFTERNOON AND EVENING HOURS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Local storm report, Apr 19, 11:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1159 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             LITTLE POINT            39.56N 86.63W
04/19/2011  U1.75 INCH       MORGAN             IN   LAW ENFORCEMENT

&&

HEROLD
Local storm report, Apr 20, 12:03 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1203 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     TSTM WND GST     BEDFORD                 38.86N 86.49W
04/20/2011  E70 MPH          LAWRENCE           IN   TRAINED SPOTTER

&&

DTUCEK
Local storm report, Apr 20, 12:05 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1205 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     TSTM WND GST     MARTINSVILLE            39.42N 86.42W
04/20/2011  E50 MPH          MORGAN             IN   TRAINED SPOTTER

&&

DTUCEK
Local storm report, Apr 20, 12:06 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1206 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND GST     BLOOMINGTON             39.17N 86.52W
04/20/2011  E60 MPH          MONROE             IN   TRAINED SPOTTER

&&

DTUCEK
Local storm report, Apr 20, 12:08 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1208 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     TSTM WND DMG     THORNTOWN               40.13N 86.61W
04/19/2011                   BOONE              IN   AMATEUR RADIO

            MULTIPLE CARS AND TRUCKS BLOWN OFF THE ROAD. APPROX
            LOCATION. REPORT CAME BETWEEN MILE MARKERS 147 AND 152 ON
            INTERSTATE 65.

&&

HEROLD
Local storm report, Apr 20, 12:11 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1211 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     HEAVY RAIN       2 S CASTLETON           39.88N 86.05W
04/20/2011  M3.23 INCH       MARION             IN   CO-OP OBSERVER

            RAINFALL FOR CALENDAR DAY. ALSO ESTIMATED 40MPH WIND WITH
            EVENING STORMS.

&&

DTUCEK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:54 PM EDTTornado WarningINDFountain, Parke, Vermillion, Warren51 min
Apr 19, 9:16 PM EDTTornado WarningINDClay, Owen, Putnam, Vigo59 min
Apr 19, 9:31 PM EDTTornado WarningINDBoone, Carroll, Clinton, Hendricks, Montgomery, Putnam and 1 more44 min
Apr 19, 9:40 PM EDTSevere Thunderstorm WarningINDCarroll50 min
Apr 19, 9:55 PM EDTAreal Flood WarningINDClay, Parke, Vigo15 hr
Apr 19, 10:07 PM EDTTornado WarningINDBoone, Clinton, Hamilton, Howard, Madison, Tipton38 min
Apr 19, 10:13 PM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam, Vigo47 min
Apr 19, 10:15 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Marion, Shelby45 min
Apr 19, 10:34 PM EDTFlash Flood WarningINDClay, Vigo6 hr
Apr 19, 10:45 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison, Randolph45 min
Apr 19, 10:53 PM EDTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam, Sullivan, Vigo37 min
Apr 19, 10:59 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 1 more61 min
Apr 19, 11:00 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby45 min
Apr 19, 11:01 PM EDTFlash Flood WarningINDHendricks, Morgan, Putnam6 hr
Apr 19, 11:30 PM EDTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam45 min
Apr 19, 11:30 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph45 min
Apr 19, 11:40 PM EDTFlash Flood WarningINDHamilton, Hancock, Hendricks, Johnson, Madison, Marion and 1 more6 hr
Apr 19, 11:44 PM EDTSevere Thunderstorm WarningINDBrown, Greene, Jackson, Lawrence, Martin, Monroe and 2 more31 min
Apr 19, 11:54 PM EDTSevere Thunderstorm WarningINDHendricks, Marion31 min
Apr 20, 12:13 AM EDTSevere Thunderstorm WarningINDJohnson, Shelby34 min
Apr 20, 12:21 AM EDTFlash Flood WarningINDBartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 3 more4 hr
Apr 20, 12:25 AM EDTSevere Thunderstorm WarningINDDecatur, Rush40 min
Apr 20, 7:31 AM EDTAreal Flood WarningINDClay, Parke, Vigo24 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.